Alert archive / Idaho / Winter Storm Warnings in 2023

Winter Storm Warning 13, NWS Pocatello, ID

April 1, 20236 counties in Idaho

NWS Pocatello, ID issued this winter storm warning at Apr 1, 2023, 2:43 AM MDT for 6 counties in Idaho. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 2:43 AM MDT (08:43 UTC)
Expired
Apr 2, 2023, 2:35 AM MDT
In force
24 hr
Issued by
NWS Pocatello, ID

Counties Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Madison County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 105 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:30 AM MDTSNOW 42 N Macks Inn, IDNEW SNOW LAST 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS45 KPIH 010843
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
243 AM MDT Sat Apr 1 2023

IDZ064-066-067-012200-
/O.UPG.KPIH.WW.Y.0028.000000T0000Z-230402T1200Z/
/O.NEW.KPIH.WS.W.0013.230401T0843Z-230402T1200Z/
Big Hole Mountains-Centennial Mountains - Island Park-Beaverhead -
Lemhi Highlands-
Including the cities of Victor, Island Park, Kilgore, Dubois, 
Spencer, Edie School, and Small
243 AM MDT Sat Apr 1 2023

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 11 
  inches, except 2 to 16 inches on ridge tops and elevations 
  above passes. Winds gusting as high as 50 mph.

* WHERE...The Big Hole and Centennial Mountains, the Beaverhead
  and Lemhi highlands, and the Island Park region. This includes
  the towns of Spencer, Dubois, Kilgore, Island Park, Last Chance,
  Small, Victor and the Edie School.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility and close roads with heavy
  drifting, especially Monida, Raynolds, and Targhee Passes. 
  Gusty winds could bring down tree branches. The cold wind chills
  as low as 15 below zero could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ065-012200-
/O.UPG.KPIH.WW.Y.0028.000000T0000Z-230402T1200Z/
/O.NEW.KPIH.WS.W.0013.230401T0843Z-230402T1200Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
243 AM MDT Sat Apr 1 2023

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 6 
  inches. Winds gusting as high as 50 mph.

* WHERE...The Teton Valley, including the city of Driggs and the
  towns of Ashton and Tetonia.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ071>074-012200-
/O.CON.KPIH.WW.Y.0028.000000T0000Z-230402T1200Z/
Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-
Big Lost Highlands/Copper Basin-
Including the cities of Clayton, Stanley, Ketchum, Sun Valley, 
Galena, and Copper Basin
243 AM MDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 14 
  inches. Highest amounts above pass level. Winds gusting as 
  high as 50 mph.

* WHERE...Frank Church Wilderness-Sawtooth/Stanley Basin-Sun 
  Valley Region- Big Lost Highlands/Copper Basin- Including the 
  cities of Clayton, Stanley, Ketchum, Sun Valley, Galena, and 
  Copper Basin.

* WHEN...From midnight tonight to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Gusty winds could bring
  down tree branches.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...Slow down and use caution
  while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ060-012200-
/O.NEW.KPIH.WS.A.0009.230403T0600Z-230404T1200Z/
Bear River Range-
Including the city of Emigration Summit
243 AM MDT Sat Apr 1 2023

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 8 to 
  15 inches, except 9 to 21 inches on ridge tops and elevations 
  above passes possible.

* WHERE...The Bear River Range, including Emigration Summit on
  State Highway 36.

* WHEN...From late Sunday night through late Monday night.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

Messick

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
3 follow-up statements
932 
WWUS45 KPIH 011815
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
1215 PM MDT Sat Apr 1 2023

IDZ064-066-067-020400-
/O.CON.KPIH.WS.W.0013.000000T0000Z-230402T1200Z/
Big Hole Mountains-Centennial Mountains - Island Park-Beaverhead -
Lemhi Highlands-
Including the cities of Victor, Island Park, Kilgore, Dubois, 
Spencer, Edie School, and Small
1215 PM MDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 12
  inches above 6000 feet with 3 to 6 inches below. Winds gusting
  as high as 45 mph.

* WHERE...Upper Snake Highlands, Big Hole Mountains, and
  Centennial Mountains.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on difficult road conditions. Areas of blowing
  snow could significantly reduce visibility and drifting may
  cause road closures. Cold wind chills as low as 15 below zero 
  could result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ065-020400-
/O.CON.KPIH.WS.W.0013.000000T0000Z-230402T1200Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
1215 PM MDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6
  inches with winds gusting as high as 45 mph.

* WHERE...Teton Valley.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility and blowing snow may
  prompt road closures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ060-020400-
/O.EXB.KPIH.WW.Y.0028.230402T0000Z-230402T1200Z/
/O.CON.KPIH.WS.A.0009.230403T0600Z-230404T1200Z/
Bear River Range-
Including the city of Emigration Summit
1215 PM MDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM MDT SUNDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT...

* WHAT...For the Winter Weather Advisory, moderate snow is
  expected with accumulations of 4 to 8 inches above 6000 feet and
  1 to 4 inches below. Wind gusts to 35 mph. For the Winter Storm
  Watch, heavy snow is possible. Total snow accumulations of 10 to
  20 inches is possible.

* WHERE...Bear River Range.

* WHEN...For the Winter Weather Advisory, from 6 PM this evening 
  to 6 AM MDT Sunday. For the Winter Storm Watch, from late 
  Sunday night through late Monday night.

* IMPACTS...Travel could be very difficult to impossible. Patchy
  blowing snow could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ075-020400-
/O.EXB.KPIH.WW.Y.0028.230401T1815Z-230402T0400Z/
Wood River Foothills-
Including the cities of Hailey, Bellevue, and Picabo
1215 PM MDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* WHAT...Moderate snow expected. Total snow accumulations of 2 to
  6 inches favoring the higher terrain. Winds gusting as high as
  35 mph.

* WHERE...Wood River valley.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...Slow down and use caution 
while traveling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ071>074-020400-
/O.EXT.KPIH.WW.Y.0028.000000T0000Z-230402T0400Z/
Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-
Big Lost Highlands/Copper Basin-
Including the cities of Clayton, Stanley, Ketchum, Sun Valley, 
Galena, and Copper Basin
1215 PM MDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* WHAT...Heavy snow expected. Additional snow accumulations of 5
  to 12 inches. Highest amounts above pass level. Winds gusting as
  high as 45 mph.

* WHERE...Frank Church Wilderness, Sawtooth, Copper Basin, and 
  Big Lost Highlands regions.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Plan on difficult road conditions. Widespread blowing
  snow could significantly reduce visibility. Drifting snow may
  prompt road closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...Slow down and use caution 
while traveling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
523 
WWUS45 KPIH 020349
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
949 PM MDT Sat Apr 1 2023

IDZ071>074-020500-
/O.EXP.KPIH.WW.Y.0028.000000T0000Z-230402T0400Z/
Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-
Big Lost Highlands/Copper Basin-
Including the cities of Clayton, Stanley, Ketchum, Sun Valley, 
Galena, and Copper Basin
949 PM MDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM MDT THIS
EVENING...

Winds have dropped off across the area mostly below 30 mph outside
of a few remote peaks. There are lingering light snow showers but
most showers have ended. 

$$

IDZ075-020500-
/O.EXP.KPIH.WW.Y.0028.000000T0000Z-230402T0400Z/
Wood River Foothills-
Including the cities of Hailey, Bellevue, and Picabo
949 PM MDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM MDT THIS
EVENING...

Winds have dropped off across the area mostly below 30 mph outside
of a few remote peaks. There are lingering light snow showers but
most showers have ended. 

$$

IDZ064-066-067-021200-
/O.CON.KPIH.WS.W.0013.000000T0000Z-230402T1200Z/
Big Hole Mountains-Centennial Mountains - Island Park-Beaverhead -
Lemhi Highlands-
Including the cities of Victor, Island Park, Kilgore, Dubois, 
Spencer, Edie School, and Small
949 PM MDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Light lingering snow for Upper Snake Highlands and the
  Centennial Mountains. The Big Holes could get up to another 2 to
  3 inches of snow. Winds gusting as high as 45 mph.

* WHERE...Upper Snake Highlands, Big Hole Mountains, and 
  Centennial Mountains.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on difficult road conditions. Areas of blowing 
  snow could significantly reduce visibility and drifting may 
  cause road closures. Cold wind chills as low as 15 below zero 
  could result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ065-021200-
/O.CON.KPIH.WS.W.0013.000000T0000Z-230402T1200Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
949 PM MDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Light lingering snow possible. Winds gusting as high as
  45 mph mainly near Botts for the next couple of hours. Winds 
  will drop off significantly in the next couple of hours.

* WHERE...Teton Valley.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility and blowing snow 
  may prompt road closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ060-021200-
/O.CON.KPIH.WW.Y.0028.000000T0000Z-230402T1200Z/
/O.CON.KPIH.WS.A.0009.230403T0600Z-230404T1200Z/
Bear River Range-
Including the city of Emigration Summit
949 PM MDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT...

* WHAT...For the Winter Weather Advisory, moderate snow is
  expected with accumulations of 2 to 4 inches above 6000 feet and
  1 to 2 inches below. Wind gusts to 35 mph. For the Winter Storm Watch,
  moderate to heavy snow is possible. Total snow accumulations of
  8 to 15 inches is possible.

* WHERE...Bear River Range.

* WHEN...For the Winter Weather Advisory, until 6 AM MDT Sunday. 

 For the Winter Storm Watch, from late Sunday night through late 
Monday night.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
870 
WWUS45 KPIH 020835
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
235 AM MDT Sun Apr 2 2023

IDZ064>067-020945-
/O.CAN.KPIH.WS.W.0013.000000T0000Z-230402T1200Z/
Big Hole Mountains-Teton Valley-Centennial Mountains -
Island Park-Beaverhead - Lemhi Highlands-
Including the cities of Victor, Ashton, Tetonia, Driggs, 
Island Park, Kilgore, Dubois, Spencer, Edie School, and Small
235 AM MDT Sun Apr 2 2023

...WINTER STORM WARNING IS CANCELED...

Snow has ceased and wind has diminished. The remainder of the
Winter Storm Warning is canceled.

$$

IDZ060-022200-
/O.CAN.KPIH.WW.Y.0028.000000T0000Z-230402T1200Z/
/O.UPG.KPIH.WS.A.0009.230403T0600Z-230404T1200Z/
/O.NEW.KPIH.WS.W.0014.230403T0600Z-230404T1200Z/
Bear River Range-
Including the city of Emigration Summit
235 AM MDT Sun Apr 2 2023

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MDT TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  13 inches, except 5 to 18 inches on ridge tops and elevations 
  above passes.

* WHERE...The Bear River Range, including State Route 36 over
  Emigration Summit.

* WHEN...From midnight tonight to 6 AM MDT Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ058-059-061>063-022200-
/O.NEW.KPIH.WW.Y.0029.230403T0600Z-230404T1200Z/
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Bear Lake Valley-Blackfoot Mountains-Caribou Range-
Including the cities of Inkom, McCammon, Downey, 
Lava Hot Springs, Malad, Preston, Thatcher, St. Charles, 
Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, 
and Swan Valley
235 AM MDT Sun Apr 2 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 6 
  inches, except 1 to 8 inches on ridge tops and elevations 
  above passes. Winds gusting as high as 35 mph.

* WHERE...The March and Arbon highlands, Franklin County and
  eastern Oneida County, the Bear Lake Valley, The Blackfoot and
  Caribou Mountains. This includes Inkom, McCammon, Downey, Lava
  Hot Springs, Malad City, Preston, Thatcher, Saint Charles,
  Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan,
  and Swan Valley.

* WHEN...From midnight tonight to 6 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact highway travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ072-022200-
/O.NEW.KPIH.WW.Y.0029.230403T0600Z-230404T1200Z/
Sawtooth/Stanley Basin-
Including the city of Stanley
235 AM MDT Sun Apr 2 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 9 
  inches.

* WHERE...The Sawtooth Mountains and the Stanley Basin.

* WHEN...From midnight tonight to 6 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact highway and lighter duty road travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

Messick

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 2:00 PM MDT, 12 hours 43 minutes earlier.

Area forecast discussion, Mar 31, 2:00 PM MDT, 12 hours 43 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
200 PM MDT Fri Mar 31 2023

.SHORT TERM...Tonight through Saturday night.
Should be relatively quiet early tonight with lingering rain and
snow showers through sunset. Precipitation from the next system
will overspread the region after midnight and winter weather
advisories are in effect for a large portion of the central
mountains and eastern highlands. Generally a 60 to 90 percent
chance of 6 inches in the advisory areas and only a very small
portion at extremely high elevations with a 50 percent chance of a
foot. Most areas at less than 10 percent chance. Snow levels rise
to 5500 feet by Saturday and the Snake Plain and Magic Valley
should see mainly rain until the cold front passes and snow levels
drop to valley floors again Sunday evening. But well under an
inch expected in the valley. Southeast mountains not in advisory
and generally 2 to 4 inches will fall there with locally higher
amounts in Bear River Range. Expect gusty winds with the system
with wind gusts of 30 to 40 mph expected in the advisory area
causing blowing snow with localized 50 mph gusts as well. Ahead of
front highs Saturday will get well into the 40s in the Snake
Plain with mostly 30s in the mountains. Will start to turn much
colder again Sunday night with lows in the central mountains and
Upper Snake highlands back in the low teens and even some single
digits. Cloud cover will keep more southern parts near normal.
GK

.LONG TERM...Sunday through Friday.
Models remain steadfast on their depiction of the forecast for
the upcoming week with a potent upper trough forecast to dig into
the region bringing January-like weather for eastern Idaho to
start the month of April. Sunday will feature continued breezy
conditions across the Upper Snake and into the eastern Highlands
but not quite to the extent that we will see on Saturday. Monday
as the trough digs down, winds will lessen but temperatures will
remain well below normal, and continue through much of the week,
with snow chances in the forecast basically continuously into at
least Wednesday. Precip chances look to begin to taper off a bit
as we get into Thu and more so Friday as models attempt to allow a
ridge of high pressure to build over the area allowing for things
to dry out and warm up. We'll have to see if this materializes in
the end, but confidence is beginning to increase on a warmup for
next weekend and into the following week. Stay tuned. McKaughan

&&

Aviation...Winds remain breezy at KPIH, KIDA and KBYI this
afternoon and this will continue through the evening hours and
taper off a bit overnight but ramp up once again during the day on
Saturday. Afternoon satellite imagery shows a bit of clearing in
the Snake Plain which may allow for some occasional breaks to VFR
cigs at the aforementioned terminals but MVFR will likely continue
for a few more hours before perhaps a reprieve to CIGS closer to
5 kft later in the day and into the evening. KSUN should remain
VFR until overnight when some light snow could push in while KDIJ
will continue to see occasional snow showers that may bring some
occasional MVFR/IFR reductions.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to 6 AM MDT Sunday
for IDZ064>067-071>074.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:33 AM MDTWind AdvisoryPIHBingham, Bonneville, Butte, Fremont, Jefferson, Madison19 hr
Apr 1, 2:43 AM MDTWinter Storm WatchPIHBear Lake, Caribou, Franklin24 hr

Nearby

Winter Storm Warnings in Idaho, 2023Every winter storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.